# SDR 2023FA0000846

- Difficulty date: December 4, 2023
- Submitted: December 24, 2023
- Operation: General aviation
- Aircraft: N5924V
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780380
- System (JASC): 3457 · Global Positioning System
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: CR
- How discovered: V
- Nature of condition: B, O
- Precautionary procedure: O

## Discrepancy

DURING MAINTENANCE FLIGHT, AFTER INSTALLATION OF GARMIN GI275'S AND GFC500, THE OWNER SMELLED THE DISTINCT ODOR OF HOT WIRES BUT DID NOT OBSERVE ANY SMOKE.  HE DECLARED AN EMERGENCY AND RETURNED TO KBJC AND TO OUR RAMP WITHOUT INCIDENT.  AFTER TWO DAYS OF INTENSE INSPECTION I DISCOVERED THAT THE INSTRUMENT LIGHTING WIRE THAT WENT TO THE NOW REMOVED VACUUM GAUGE HAD NOT BEEN PROPERLY CAPPED AND STOWED BY MY INSTALLERS.  THE PILOT HAD ALL OF HIS AIRCRAFT LIGHTING ON DURING THIS FLIGHT AND THE WIRE CONTACTED THE BACK OF THE PANEL CAUSING IT TO MELT THE INSULATION.  I REMOVED THE WIRE AND FURTHER INSPECTION REVEALED NO FURTHER DAMAGE.
